Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 40, NWS Kansas City, MO

July 26, 2025Adair County, Macon County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 26, 2025, 9:04 AM CDT for Adair County, Macon County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2025, 9:04 AM CDT (14:04 UTC)
Expired
Jul 26, 2025, 11:48 AM CDT
In force
3 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Adair County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 195 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 9:05 AM CDTFLASH FLOODKirksville, MODispatch reports several roads flooded in Kirksville.
Jul 26, 11:16 AM CDTFLASH FLOOD6 E Kirksville, MOMoDOT reports Missouri highway 11 closed at steer creek due to water over roadway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

744 
WGUS53 KEAX 261404
FFWEAX
MOC001-121-261700-
/O.NEW.KEAX.FF.W.0040.250726T1404Z-250726T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
904 AM CDT Sat Jul 26 2025

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Northwestern Macon County in north central Missouri...
  Adair County in northeastern Missouri...

* Until noon CDT.

* At 904 AM CDT, local law enforcement reported thunderstorms 
  producing heavy rain in Kirksville. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 1.5 inches in 2 
  hours. Additional rainfall amounts of 1 to 1.5 inches are possible 
  in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kirksville, Brashear, Millard, South Gifford and Kirksville 
  Regional.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4004 9286 4006 9286 4010 9286 4012 9286
      4013 9286 4014 9286 4015 9286 4016 9286
      4031 9248 4031 9235 4013 9235 4003 9262
      4002 9285 4004 9285

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 2 HOURS

$$

Kurtz
1 follow-up statement
706 
WGUS73 KEAX 261648
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1148 AM CDT Sat Jul 26 2025

MOC001-121-261658-
/O.CAN.KEAX.FF.W.0040.000000T0000Z-250726T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair MO-Macon MO-
1148 AM CDT Sat Jul 26 2025

...FLASH FLOOD WARNING FOR NORTHWESTERN MACON AND ADAIR COUNTIES HAS 
BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 4004 9286 4006 9286 4010 9286 4012 9286
      4013 9286 4014 9286 4015 9286 4016 9286
      4031 9248 4031 9235 4013 9235 4003 9262
      4002 9285 4004 9285

$$

Kurtz

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:39 AM CDT, 2 hours 25 minutes earlier. Its key messages:

  • The flash flooding potential continues overnight into Saturday Morning, mainly for areas along and north of the Missouri River due to repeated thunderstorms moving over the same areas.
  • Isolated to scattered thunderstorms are possible again Saturday afternoon from west-central MO toward northeast MO.
  • Hot and humid conditions return this weekend and persist through the middle of the next week.
  • Wetter conditions are expected to return late next week.
Area forecast discussion, Jul 26, 6:39 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
639 AM CDT Sat Jul 26 2025

.KEY MESSAGES...

- The flash flooding potential continues overnight into Saturday
  Morning, mainly for areas along and north of the Missouri
  River due to repeated thunderstorms moving over the same
  areas.

- Isolated to scattered thunderstorms are possible again
  Saturday afternoon from west-central MO toward northeast MO.

- Hot and humid conditions return this weekend and persist
  through the middle of the next week.

- Wetter conditions are expected to return late next week.

&&

.DISCUSSION...
Issued at 200 AM CDT Sat Jul 26 2025

A shortwave trough continues to move across the state overnight into
Saturday morning, with ample large scale lift for numerous showers
and thunderstorms. The atmosphere is very moist tonight, with
precipitable water values around 2 inches, which is near the
maximum for this time of year. The main weather concern in the near
term will be impressive rainfall totals on already saturated ground,
leading to a flash flooding threat overnight for locations that
receive multiple rounds of thunderstorms. Rainfall rates under
thunderstorm cores are expected to be in the 1 to 3 inch per hour
range. Currently, high-resolution forecast models focus this threat
on areas north of the Missouri River. A Flood Watch remains in
effect until the early morning hours for the areas most likely to be
affected.

The most recent models lessen the intensity of overnight convection,
and radar trends this evening have been in line with this latest
trend. However, vigilance is encouraged nevertheless, as flooding is
harder to detect overnight.

Saturday will see another round of scattered thunderstorms with
a more marginal chance for continued flooding and severe weather
concerns. Otherwise, a drier pattern in store through mid week
under a strong upper level ridge. As a result, temperatures will
be back on the rise and more of concern for excessive heat
headlines. Afternoon high temperatures back into the 90s Sunday
onward through Tuesday with heat index values over the 105
degree mark due to the higher humidity values. Once this ridge
breaks down and pushes back west, expect not as high
temperatures in the afternoon with the next chances for
precipitation Wednesday through the end of the week.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 628 AM CDT Sat Jul 26 2025

Isolated showers continue in the general vicinity of the
terminals, so have a PROB30 group for showers through around 14z
this morning. Meanwhile, given the saturation of the low levels
and the calm winds, fog has developed at the terminals, with
IFR/MVFR CIGs at STJ/IXD/MCI (MKC remains P6SM). Fog should mix
out by around 14z, returning conditions to VFR. There will be
a slight chance for convective development in the vicinity of
the KC metro terminals late tonight, but confidence was not high
enough to mention at this time. Nearly calm winds should become
south southwesterly around 8 knots or so by later this morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM Sunday to 7 PM CDT Tuesday for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-
     054.
     Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for MOZ033-039-040-043>046-053-054.
KS...Heat Advisory from 11 AM Sunday to 7 PM CDT Tuesday for KSZ025-
     057-060-102>105.
     Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for KSZ057-060.

&&

DISCUSSION...WFO RIV
AVIATION...BMW
Hazardous weather outlook, Jul 26, 5:06 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Sat Jul 26 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Sat Jul 26 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- The flash flooding potential continues overnight into Saturday
  Morning, mainly for areas along and north of the Missouri
  River due to repeated thunderstorms moving over the same
  areas.

- Isolated to scattered thunderstorms are possible again
  Saturday afternoon from west-central MO toward northeast MO.

- Hot and humid conditions return this weekend and persist
  through the middle of the next week.

- Wetter conditions are expected to return late next week.

In the hours before

Special weather statement, Jul 26, 3:09 AM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
309 AM CDT Sat Jul 26 2025

MOZ006-007-016-260900-
Putnam MO-Mercer MO-Sullivan MO-
309 AM CDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN PUTNAM...EASTERN MERCER
AND NORTHWESTERN SULLIVAN COUNTIES THROUGH 400 AM CDT...

At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Princeton, or 22 miles northwest of Milan, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Princeton, Mercer, Newtown, Lucerne, and Powersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4030 9342 4040 9363 4058 9350 4058 9296
TIME...MOT...LOC 0808Z 222DEG 17KT 4040 9347

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BMW
Special weather statement, Jul 26, 3:33 AM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
333 AM CDT Sat Jul 26 2025

MOZ021>023-029>031-260900-
Ray MO-Carroll MO-Clinton MO-Livingston MO-Caldwell MO-Clay MO-
333 AM CDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CLAY...SOUTHEASTERN
CLINTON...RAY...NORTHWESTERN CARROLL...CALDWELL AND SOUTHWESTERN
LIVINGSTON COUNTIES THROUGH 400 AM CDT...

At 332 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingston to 6 miles south of Polo to
Orrick. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Excelsior Springs, Richmond, Lawson, Hamilton, Braymer, Polo,
Breckenridge, Crystal Lakes, Kingston, Cowgill, Excelsior Estates,
Woods Heights, Rayville, Homestead, Elmira, Knoxville, and Stet.

This includes Interstate 35 in Missouri between mile markers 43 and
47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3957 9366 3928 9380 3922 9423 3966 9426
      3979 9381 3978 9380
TIME...MOT...LOC 0832Z 246DEG 32KT 3961 9412 3946 9401 3921 9415

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BMW
Local storm report, Jul 26, 6:52 AM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
652 AM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     Flash Flood      6 NE Unionville         40.53N 92.91W
07/26/2025                   Putnam             MO   911 Call Center

            Water over Route YY and 129.

&&

BMW
Local storm report, Jul 26, 6:54 AM CDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
654 AM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     Flash Flood      6 N Unionville          40.56N 93.02W
07/26/2025                   Putnam             MO   911 Call Center

            Water over portions of Highway 5 in northern
            Putnam County.

&&

BMW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:02 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston70 hr
Jul 25, 8:55 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline13 hr
Jul 26, 1:08 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Holt3 hr
Jul 26, 3:01 AM CDTSpecial Weather StatementEAXClay29 min
Jul 26, 3:03 AM CDTAreal Flood AdvisoryEAXDaviess, Gentry, Grundy, Harrison, Mercer, Worth117 min
Jul 26, 3:09 AM CDTSpecial Weather StatementEAXMercer51 min
Jul 26, 3:33 AM CDTSpecial Weather StatementEAXCaldwell, Ray27 min
Jul 26, 3:39 AM CDTFlash Flood WarningEAXDaviess, Grundy, Harrison, Mercer, Putnam, Sullivan3 hr
Jul 26, 4:32 AM CDTHeat AdvisoryEAXBates, Cass, Cooper, Henry, Howard, Johnson and 3 more16 hr
Jul 26, 4:59 AM CDTHeat AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more5 days
Jul 26, 5:25 AM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan103 min
Jul 26, 7:03 AM CDTAreal Flood WarningEAXDaviess, Grundy, Harrison, Mercer, Putnam, Sullivan3 hr
Jul 26, 7:08 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler, Sullivan8 hr
Jul 26, 8:14 AM CDTAreal Flood AdvisoryEAXAdair, Macon50 min
Jul 26, 11:16 AM CDTRiver Flood WarningEAXChariton, Macon46 hr
Jul 26, 11:19 AM CDTRiver Flood WarningEAXCarroll, Chariton4 days
Jul 26, 11:48 AM CDTAreal Flood WarningEAXAdair, Macon3 hr
Jul 26, 4:33 PM CDTRiver Flood WarningEAXDaviess, Livingston6 hr
Jul 26, 4:34 PM CDTRiver Flood WarningEAXLinn, Livingston25 hr
Jul 26, 5:54 PM CDTSpecial Weather StatementEAXHoward36 min
Jul 26, 6:26 PM CDTSpecial Weather StatementEAXHoward64 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.